If you notice that your pup is coughing, wheezing, or having a hard time breathing then they may be suffering from the health condition, asthma. If you suspect that your dog is having breathing issues, contact your veterinarian right away so your dog can be treated.
Asthma inhalers are used in veterinary medicine to treat asthma and other respiratory issues. Asthma inhalers can help expand the lungs and decrease inflammation. While inhalers can be an effective way to relieve the symptoms of asthma, there is a risk factor that follows them. If your pup chews on an inhaler and punctures it, they can be severely poisoned. Often times, inhalers contain 200 doses in one vial. If your dog punctures it, they can be exposed to a large amount of the drug at once. Exposure can result in severe, life-threatening poisoning symptoms.
Asthma Inhaler Poisoning
If your pup has chewed an asthma inhaler and ingested its contents, they can be quickly poisoned. Contact your veterinarian and Pet Poison Helpline for immediate life-saving advice. Common signs of poisoning include:
- Significant heart rate elevation
- Low potassium
- Heart arrhythmia
- Acute collapse
If left untreated, death can quickly follow. The sooner you seek treatment, the better the chances of recovery.
If your dog has ingested or been overexposed to an asthma inhaler, you must contact your veterinarian and Pet Poison Helpline at (855) 764-7661 for prompt first aid help. Take your pup to the veterinary clinic so your veterinarian can evaluate the situation and administer the appropriate treatment measures. To avoid any poisoning incident, it’s better to prepare and keep all medications away from your dog’s reach when not being used. If you have further questions or concerns do not hesitate to reach out to Pet Poison Helpline today!